Oklahoma, 2015Flood in Oklahoma, March 13 to 15, 2015
March 13 to 15, 2015 · NWS TSA · 1 event in 1 county or zone
A slow moving upper level storm system moved into eastern Oklahoma from the south and interacted with very moist air that was already in place across the area. Widespread heavy rainfall occurred across east central and southeastern Oklahoma with much of the area receiving between two and four inches of rain over a several day period of time.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving upper level storm system moved into eastern Oklahoma from the south and interacted with very moist air that was already in place across the area. Widespread heavy rainfall occurred across east central and southeastern Oklahoma with much of the area receiving between two and four inches of rain over a several day period of time. This widespread heavy rainfall resulted in moderate flooding of the Poteau River near Panama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 13, 8:23 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 13, 8:23 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
923 PM CDT FRI MAR 13 2015
.DISCUSSION...
AREA OF RAIN CONTINUES FROM FAR NW ARKANSAS ACROSS MUCH OF
EASTERN OKLAHOMA THIS EVENING...THOUGH RADAR TRENDS HAVE SHOWN A
CONTINUED SHRINKING OF MAIN PRECIP AREA OVER THE LAST FEW HOURS.
THIS TREND SHOULD CONTINUE OVERNIGHT AS THE MID LEVEL SYSTEM
CONTINUES TO SHEAR APART AND LEAVE WEAK UPPER TROUGH IN ITS PLACE
INTO SATURDAY. RAINFALL AMOUNTS MOSTLY BETWEEN 1 AND 2 INCHES
WITHIN THE HEAVIEST RAINFALL AXIS WITH ONLY MINOR FLOODING ISSUES
REPORTED...AND GIVEN RADAR TRENDS AND SHORT TERM MODEL FORECAST IT
APPEARS THE HEAVIEST RAINFALL IS ABOUT DONE. ANOTHER FORECAST
UPDATE HAS BEEN SENT TO ACCOUNT FOR SHORT TERM TRENDS.
&&
.PREV DISCUSSION... /ISSUED 626 PM CDT FRI MAR 13 2015/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR/OCCASIONAL MVFR CIGS WILL PERSIST THIS EVENING IN AREAS
OF WIDESPREAD RAIN. RAIN IS EXPECTED TO DIMINISH IN COVERAGE
AFTER 06Z...BUT MAY LINGER INTO TOMORROW MORNING ACROSS
SOUTHEAST OK AND WESTERN AR. CIGS EXPECTED TO IMPROVE TO
VFR ACROSS NORTHEAST OK AFTER 06-08Z...WITH MVFR CIGS LASTING
INTO FRIDAY FOR THE REMAINING TAF SITES.
PREV DISCUSSION... /ISSUED 330 PM CDT FRI MAR 13 2015/
DISCUSSION...
WIDESPREAD RAINS ONGOING ACROSS THE REGION AS MID LEVEL
CIRCULATION NEAR THE ARKLATEX INTERACTS WITH A HIGHLY ATYPICAL
MOISTURE PLUME FOR THIS TIME OF THE YEAR. OBSERVED RAINFALL
AMOUNTS COMBINED WITH FORECAST AMOUNTS OVERNIGHT INTO SATURDAY
SUPPORT ANY FLOOD RISK WILL BE ISOLATED AND NOT REQUIRE A WATCH.
FRONTAL BOUNDARY WILL PUSH SOUTHWARD TOMORROW USHERING DRIER AIR
SOUTHWARD...THOUGH THE PERSIST MID LEVEL TROUGH WILL BE SLOW TO
CLEAR THE AREA AND LIGHT PRECIP MAY PERSIST ACROSS FAR E OK / W AR
WELL INTO SATURDAY AFTERNOON. MINIMAL COOLING IS EXPECTED BEHIND
THIS FRONT WITH CLEARING SKIES AND QUICK REBOUND IN TEMPS EXPECTED
SUNDAY WITH EVEN WARMER READINGS ON MONDAY.
THE NEXT COLD FRONT ARRIVES MONDAY NIGHT COOLING TEMPS NEARER
SEASONAL NORMALS. THE NEXT PRECIP CHANCES WILL BE ASSOCIATED WITH
THE UPPER LOW CURRENTLY OVER WESTERN MEXICO...WHICH WILL BE NEARLY
STATIONARY UNTIL EARLY NEXT WEEK. AS THIS FEATURE LIFTS NORTHWARD
ANOTHER PLUME OF DEEP MOISTURE WILL BE DRAWN NORTHWARD AND
WIDESPREAD RAINS LOOK LIKELY ACROSS THE SOUTHERN PLAINS TUESDAY
NIGHT THROUGH WEDNESDAY. BY LATE NEXT WEEK THE PATTERN LOOKS A BIT
MORE PROGRESSIVE ACROSS THE SOUTHERN STATES AND LOW PRECIP CHANCES
WILL BE MAINTAINED UNTIL A CLEARER TIMING OF ANY SPECIFIC WAVES
CAN BE FOUND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 50 64 41 71 / 90 20 0 0
FSM 53 60 47 70 / 100 70 20 10
MLC 52 62 47 69 / 100 60 20 10
BVO 47 66 37 72 / 20 10 0 0
FYV 50 59 41 68 / 100 60 10 0
BYV 49 60 41 67 / 100 60 10 0
MKO 51 63 43 70 / 100 50 10 0
MIO 49 63 39 69 / 100 10 0 0
F10 51 64 44 70 / 100 40 10 10
HHW 53 60 51 68 / 30 50 30 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...14
LONG TERM....99
Hazardous weather outlook, Mar 13, 4:00 PM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT FRI MAR 13 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT FRI MAR 13 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
WIDESPREAD RAIN WILL CONTINUE ACROSS ALL OF EASTERN OKLAHOMA AND
WESTERN ARKANSAS THROUGH EARLY TONIGHT. RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE LIKELY ACROSS MUCH OF THE AREA THROUGH TONIGHT...WITH
LOCALLY HEAVIER TOTALS ACROSS NORTHWEST ARKANSAS. SOME MINOR
FLOODING MAY OCCUR.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE RAIN WILL BEGIN TO SHIFT EAST OF THE AREA ON SATURDAY MORNING
WITH ONLY A FEW LINGERING SHOWERS REMAINING. MILD CONDITIONS ARE
EXPECTED INTO EARLY NEXT WEEK. SHOWER AND THUNDERSTORM CHANCES
WILL ONCE AGAIN INCREASE TUESDAY NIGHT INTO WEDNESDAY AS AN UPPER
LEVEL LOW PRESSURE SYSTEM MOVES OUT OF THE DESERT SOUTHWEST.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Flood, Le Flore
- When
- March 13, 10:15 PM CST to March 15, 11:45 PM CST
- Where
- Le Flore County, 0.57 mi N of Shady Pt to 2.5 mi NE of Coal Creek
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.138, -94.668
The Poteau River near Panama rose above its flood stage of 29 feet at 11:15 pm CDT on March 13th. The river crested at 33.35 feet at 10:00 pm CDT on the 14th, resulting in moderate flooding. Agricultural land was flooded and several county roads were under water and closed due to flooding. The river fell below flood stage at 12:45 am CDT on the 16th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, March 13 to 15, 20152 deaths · 6 injured · 3 events
- Flooding in Illinois, March 13 to 31, 20151 death · $10,000 · 5 events
- Flooding in Kentucky, March 13 to 16, 2015$40,000 · 2 events
- Flood and Heavy Rain in Illinois, March 13 to 15, 2015$30,000 · 6 events
- Flooding in Ohio, March 13 to 16, 2015$30,000 · 2 events
- Flooding in Arkansas, March 13 to 31, 20159 events
- Flooding in Missouri, March 13 to 14, 20159 events
- Flooding and Heavy Rain in Missouri, March 13 to 15, 2015$5,000 · 8 events
- Flooding in Arkansas, March 13, 20156 events
- Flooding and Heavy Rain in Kentucky, March 13 to 14, 20153 events
- Heavy Rain in Indiana, March 13 to 14, 20153 events
- Flooding in Arkansas, March 13, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568973.